MAUDE Adverse Event Report: ABBOTT LABORATORIES ABBOTT PRISM HCV ASSAY KIT; HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43, NS5)

ABBOTT LABORATORIES ABBOTT PRISM HCV ASSAY KIT; HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43, NS5)
Catalog Number 06D18-68
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Was this device serviced by a third party? no.(b)(6).All available patient information included.No additional information was provided.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete this mdr is being submitted for the prism (b)(6) reagent, list 06d18-68.
 
Event or Problem Description
The customer reported (b)(6) prism chagas, prism (b)(6), and prism htlv results were generated.The customer stated that the samples were archived then run on the alinity s for validation testing as ¿known¿ (b)(6) but they generated (b)(6) results.The following results were provided: sid (b)(6)- (b)(6) 2021 prism chagas repeat prism chagas repeat reactive (1.40, 1.47, 1.39 s/co) (lot 15094m700); (b)(6) 2021- alinity s non-reactive (0.14 s/co); esa indeterminate sid (b)(6)- (b)(6) 2021 prism chagas repeat reactive (1.78, 2.61, 2.55 s/co) (lot 15094m700); (b)(6) 2021- alinity s non-reactive (0.02 s/co); esa negative sid (b)(6) - (b)(6) 2021 prism htlv repeat reactive (1.94, 1.88, 1.76 s/co);(b)(6) 2021- alinity s non-reactive (0.14 s/co); mp htlv blot negative sid (b)(6)- (b)(6) 2021 prism htlv repeat reactive (1.93, 2.01, and 1.99 s/co); (b)(6) 2021- alinity s non-reactive (0.13 s/co); mp htlv blot indeterminate sid (b)(6)- (b)(6) 2021 prism htlv repeat reactive (1.25, 1.47, 1.39 s/co); (b)(6) 2021- alinity s non-reactive (0.16 s/co); mp htlv blot invalid sid (b)(6)- (b)(6) 2021 prism (b)(6) repeat (b)(6); (b)(6) 2021- alinity s (b)(6); ortho (b)(6), roche nat (b)(6) there was no reported impact to patient management.
 
Event or Problem Description
The customer reported false repeat reactive prism chagas, prism hcv, and prism htlv results were generated.The customer stated that the samples were archived then run on the alinity s for validation testing as ¿known¿ positives but they generated non-reactive results.The following results were provided: sid (b)(4)- (b)(6) 2021 prism chagas repeat reactive (1.40, 1.47, 1.39 s/co) (lot 15094m700); (b)(6) 2021- alinity s non-reactive (0.54 s/co); esa indeterminate.Sid (b)(4)- (b)(6) 2021 prism chagas repeat reactive (1.78, 2.61, 2.55 s/co) (lot 15094m700); (b)(6) 2021- alinity s non-reactive (0.02 s/co); esa negative.Sid (b)(4)- (b)(6) 2021 prism htlv repeat reactive (1.94, 1.88, 1.76 s/co); (b)(6) 2021- alinity s non-reactive (0.14 s/co); mp htlv blot negative.Sid (b)(4)- (b)(6) 2021 prism htlv repeat reactive (1.93, 2.01, and 1.99 s/co); (b)(6) 2021- alinity s non-reactive (0.13 s/co); mp htlv blot indeterminate.Sid (b)(4)- (b)(6) 2021 prism htlv repeat reactive (1.25, 1.47, 1.39 s/co); (b)(6) 2021- alinity s non-reactive (0.16 s/co); mp htlv blot invalid.Sid (b)(4)- (b)(6) 2021 prism hcv repeat reactive (1.26, 1.20, 1.24 s/co); (b)(6) 2021- alinity s non-reactive (0.06 s/co); ortho hcv nonreactive, roche nat negative there was no reported impact to patient management.
 
Additional Manufacturer Narrative
A review of complaints abbott prism chagas, list number (ln) (b)(4), lot 15094m700, abbott prism hcv, (b)(4), lot 20049m700 , and abbott prism htlv-i/htlv-ii, (b)(4), lot 22075m700 identified normal complaint activity for all lots involved.A review of ticket trending was performed an no trend was identified for the customer complaint for the abbott prism chagas, list number (ln) (b)(4)), abbott prism hcv, (b)(4), and the abbott prism htlv-i/htlv-ii, (b)(4) reagents.A review of customer data was performed including the repeat reactive rates (rrr) for abbott prism chagas lot 15094m700, abbott prism hcv lot 20049m700 and abbott prism htlv-i/htlv-ii lot 22075m700.It was found that the customer rrr were within the package insert ranges for data for abbott prism chagas lot 15094m700 and abbott prism hcv lot 20049m700.For abbott prism htlv-i/htlv-ii lot 22075m700, the (b)(4) rrr exceeded the overall total donor upper 95% confidence limit but was still within the range of expected performance for any single abbott prism htlv-i/htlv-ii lot ((b)(4)) as shown in the package insert.Manufacturing documentation was reviewed and no issues were identified.Additionally, labeling was reviewed and sufficiently addresses the customer issue.Based on the results of this investigation, there is no systemic issue or deficiency was identified for the prism chagas lot 15094m700, prism hcv lot 20049m700 and prism htlv-i/htlv-ii lot 22075m700.This follow up is submitted to populate fields d8 and/or h6 with data that had previously been provided in field h10.There is no change to the content of the data.

Brand Name
ABBOTT PRISM HCV ASSAY KIT
Common Device Name
HEPATITIS C VIRUS ENCODED ANTIGENS (RECOMBINANT C100-3, HCR43, NS5)
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
MDR Report Key11656353
Report Number1415939-2021-00014
Device Sequence Number11818383
Product Code QHM
UDI-Device Identifier00380740062996
UDI-Public00380740062996
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2021
Device Catalogue Number06D18-68
Device Lot Number20049M700
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISM 6 CHANNEL-CE, 06A36-04, 1174; PRISM 6 CHANNEL-CE, 06A36-04, 1174; PRISM CHAGAS US A, 07K35-68, 15094M700; PRISM CHAGAS US A, 07K35-68, 15094M700; PRSM HTLV RGT KIT, 06E50-68, 22075M700; PRSM HTLV RGT KIT, 06E50-68, 22075M700